Alert archive / Idaho / Special Weather Statements in 2012

Special Weather Statement, NWS Pocatello, ID

July 14, 2012Madison County, Idaho

NWS Pocatello, ID issued this special weather statement at Jul 14, 2012, 5:21 PM MDT for Madison County, Idaho. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2012, 5:21 PM MDT (23:21 UTC)
Expired
Jul 14, 2012, 6:00 PM MDT
In force
39 min
Issued by
NWS Pocatello, ID

County Madison County, ID

The radar

The Pocatello radar (KSFX), 119 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 11.4 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2012-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2012-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3098 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

485 
WWUS85 KPIH 142321
SPSPIH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
521 PM MDT SAT JUL 14 2012

IDZ019-150000-
FREMONT ID-
521 PM MDT SAT JUL 14 2012

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN FREMONT COUNTY IN EASTERN IDAHO

UNTIL 600 PM MDT

AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF EGIN..MOVING NORTH AT 15 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHWESTERN FREMONT COUNTY...
  RURAL WESTERN FREMONT COUNTY...

LAT...LON 4390 11180 4391 11184 4393 11184 4393 11194
      4393 11197 4418 11188 4415 11165
TIME...MOT...LOC 2321Z 186DEG 14KT 4401 11186

$$

RS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Jul 14, 1:29 PM MDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jul 14, 1:29 PM MDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
129 PM MDT SAT JUL 14 2012

.DISCUSSION...SAT IMAGERY SHOWS WRAPPED UPPER LOW OVER NORTHWEST
OREGON THIS MORNING ALONG WITH DEEP SOUTHERLY FLOW THROUGH THE GREAT
BASIN AND ANOTHER LOW ROTATING NORTH ALONG THE NEVADA/UTAH BORDER.
AMPLE MOISTURE KEEPING CLOUD COVER ACROSS MUCH OF EASTERN IDAHO
WHICH HAS HELPED TO LIMIT TEMPS AND INSTABILITY FOR TODAY. ROUND OF
STRONGER CONVECTION ASSOCIATED WITH GREAT BASIN LOW BEGINNING TO
MOVE INTO SOUTHERN IDAHO. BETTER INSTABILITY EXISTS OVER CENTRAL
MOUNTAINS BUT HIGH LEVEL BLOW OFF FROM SOUTHERN CONVECTION MAY LIMIT
POTENTIAL DEVELOPMENT ACROSS THE CENTRAL MOUNTAINS. WILL CONTINUE
CHANCE OR BETTER POPS FOR TONIGHT ACROSS THE REGION. MOST CELLS
SHOULD BE CAPABLE OF PRODUCING WETTING RAINS. PW VALUES ARE HIGH
ENOUGH TO BE CONCERNED ABOUT POTENTIAL FOR FLASH FLOODING OVER
RECENT BURN AREAS. OREGON LOW OPENS UP AND EJECTS EAST ACROSS
PANHANDLE INTO MONTANA LATE TONIGHT INTO SUNDAY. THIS WAVE WILL DRAG
DRIER MID LEVEL AIRMASS INTO THE REGION BUT ALSO PROVIDE ENOUGH
DYNAMICS TO CONTINUE THE THREAT OF STORMS GIVEN LOW LEVEL MOISTURE.
MODELS REDEVELOP THE LOW OVER THE PACNW ON MONDAY...WHICH WILL AGAIN
ENHANCE SOUTHERLY FLOW ACROSS THE REGION AND MAINTAIN POTENTIAL FOR
MONSOONAL CONVECTION. THERE ARE SOME MODEL DIFFERENCES BY MID TO
LATE WEEK AS NEW UPPER LOW EJECTS NORTHEAST ACROSS THE PANHANDLE.
00Z ECMWF THE SLOWEST OF THE MODELS IN EJECTING OUT THE LOW THURSDAY
THROUGH FRIDAY...AND GFS DEVELOPS A THIRD UPPER LOW ALONG THE PACNW
COAST BY SATURDAY MORNING. GIVEN THE DIFFERENCES...OPTED FOR A NUDGE
TOWARD CLIMO ON THE POPS AND A BLEND OF GUIDANCE TEMPS FOR WEDNESDAY
AND BEYOND. DMH
&&

.AVIATION...MONSOONAL MOISTURE CONTINUES TO STREAM INTO THE AREA.
THIS WILL RESULT IN SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE
AREA. WITH PWAT VALUES OF AROUND 1.25 INCHES...SOME RAINFALL MAY BE
HEAVY ENOUGH TO PRODUCE MVFR CONDITIONS AT TIMES AROUND THE
TERMINALS...BUT EXPECT OVERALL VFR TO PREVAIL. DRIER AIR IS EXPECTED
TO PUSH INTO SOUTHERN IDAHO OVERNIGHT WHICH WILL MARK THE END OF
SHOWER ACTIVITY AT THE TAF SITES. AN UPPER TROUGH WILL PASS THROUGH
TOMORROW AFTERNOON WHICH COULD INCREASE WIND SPEEDS NEAR 20 KTS.
HINSBERGER
&&

.FIRE WEATHER...CONTINUED MOIST SOUTHERLY FLOW IS EXPECTED TO
CONTINUE PAST MIDNIGHT TONIGHT. AS A RESULT...SHOWERS AND ISOLATED
THUNDERSTORMS WILL ALSO CONTINUE. THUNDERSTORM COVERAGE MAY BE
WIDELY SCATTERED AROUND MORE ORGANIZED CONVECTION...BUT CONTINUE TO
HOLD THAT FUELS AND ATMOSPHERE REMAIN MOIST ENOUGH TO CURTAIL NEW
FIRE STARTS...OR AT LEAST INHIBIT EXTREME FIRE BEHAVIOR. MOISTURE
WILL BEGIN TO SHIFT EASTWARD AS AN UPPER DISTURBANCE PASSES THROUGH
EARLY TOMORROW. WINDS WILL INCREASE TOMORROW AFTERNOON WITH GUSTS TO
20 TO 25 MPH IN SOME AREAS. SHOULD SEE LESS WIDESPREAD SHOWERS
TOMORROW WITH MOST OF THE ACTIVITY FOCUSED ON THE EASTERN HIGHLANDS.
A DRYING TREND IS EXPECTED AFTER MONDAY WITH PRECIPITATION CHANCES
MAINLY OVER THE MOUNTAINS. MODELS INDICATE THAT REMNANTS OF
HURRICANE FABIO COULD MAKE ITS WAY OVER THE NORTHWEST NEXT
WEEKEND...BUT THERE ARE SOME DISCREPANCIES IN THE TIMING AND TRACK
OF THE MOISTURE PLUME.  HINSBERGER
&&

.PIH WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jul 14, 3:54 AM MDT, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
354 AM MDT SAT JUL 14 2012

IDZ017>025-031-032-151000-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
354 AM MDT SAT JUL 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A MOIST SOUTHERLY FLOW ALOFT WILL CONTINUE TO BRING SHOWERS AND
THUNDERSTORMS ACROSS THE REGION TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXPECT CONTINUED CHANCES OF SHOWERS AND THUNDERSTORMS SUNDAY
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Local storm report, Jul 14, 4:37 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
437 PM MDT SAT JUL 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HEAVY RAIN       10 SSW OAKLEY           42.11N 113.95W
07/14/2012  E0.00 INCH       CASSIA             ID   TRAINED SPOTTER

            SPOTTER ESTIMATES RAIN UP TO ONE INCH SINE NOON TODAY AND
            REPORTS ROCKS HAVE WASHED ONTO THE ROAD SURFACE.

&&

RSURVICK
Special weather statement, Jul 14, 4:41 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
441 PM MDT SAT JUL 14 2012

IDZ025-150015-
BEAR LAKE ID-FRANKLIN ID-
441 PM MDT SAT JUL 14 2012

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME SOUTHEASTERN FRANKLIN COUNTY IN SOUTHEAST IDAHO
  SOUTHERN BEAR LAKE COUNTY IN SOUTHEAST IDAHO

UNTIL 615 PM MDT

AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING 11 MILES SOUTH OF GARDEN
CITY...UTAH...MOVING NORTH AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   FISH HAVEN...ST CHARLES...BLOOMINGTON...PARIS...AND BOATERS ON
BEAR LAKE

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.  BOATERS SHOULD IMMEDIATELY HEAD FOR THE NEAREST
SHORE...THEN SEEK SHELTER.

LAT...LON 4223 11156 4221 11113 4199 11119 4199 11139
      4200 11153
TIME...MOT...LOC 2238Z 183DEG 11KT 4180 11137

MESSICK
Local storm report, Jul 14, 5:08 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
508 PM MDT SAT JUL 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND GST     FISH HAVEN              42.03N 111.38W
07/14/2012  E50 MPH          BEAR LAKE          ID   TRAINED SPOTTER

&&

JMESSICK
Local storm report, Jul 14, 5:11 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
511 PM MDT SAT JUL 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

&&

JMESSICK
Local storm report, Jul 14, 5:13 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE POCATELLO
513 PM MDT SAT JUL 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND GST     FISH HAVEN              42.03N 111.38W
07/14/2012  E50.00 MPH       BEAR LAKE          ID   TRAINED SPOTTER

&&

JMESSICK
Special weather statement, Jul 14, 5:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
521 PM MDT SAT JUL 14 2012

IDZ019-150000-
FREMONT ID-
521 PM MDT SAT JUL 14 2012

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN FREMONT COUNTY IN EASTERN IDAHO

UNTIL 600 PM MDT

AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF EGIN..MOVING NORTH AT 15 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHWESTERN FREMONT COUNTY...
  RURAL WESTERN FREMONT COUNTY...

LAT...LON 4390 11180 4391 11184 4393 11184 4393 11194
      4393 11197 4418 11188 4415 11165
TIME...MOT...LOC 2321Z 186DEG 14KT 4401 11186

RS

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 12:47 PM MDTSpecial Weather StatementPIHCassia, Oneida, Power88 min
Jul 14, 1:57 PM MDTSevere Thunderstorm WarningPIHBlaine, Butte, Minidoka, Power21 min
Jul 14, 2:39 PM MDTSpecial Weather StatementPIHBingham, Blaine, Butte, Jefferson36 min
Jul 14, 3:06 PM MDTSpecial Weather StatementPIHBonneville39 min
Jul 14, 3:33 PM MDTFlash Flood WarningPIHButte, Clark2 hr
Jul 14, 3:39 PM MDTFlash Flood WarningPIHBonneville, Madison2 hr
Jul 14, 4:41 PM MDTSpecial Weather StatementPIHBear Lake94 min

Nearby

Special Weather Statements in Idaho, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.